New York, 2007Flood in New York, April 24 to 26, 2007
April 24 to 26, 2007 · NWS ALY · 1 event in 1 county or zone
Warm temperatures from April 19th to April 24th led to rapid melting of a deep snowpack across much of the Adirondacks. Antecendent water equivalent in the snow pack ranged from 6 to 16 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm temperatures from April 19th to April 24th led to rapid melting of a deep snowpack across much of the Adirondacks. Antecendent water equivalent in the snow pack ranged from 6 to 16 inches. This rapid melting led to flooding of many rivers that drain the Adirondacks. In addition, releases from Sacandaga Lake perpetuated the flooding on some rivers through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 23, 9:16 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 23, 9:16 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT MON APR 23 2007
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT INTO
TUESDAY...BRINGING A CHANCE OF SHOWERS AND A COOLING TREND.
TEMPERATURES WILL DROP BACK DOWN TO NEAR SEASONABLE LEVELS FOR THE
MIDDLE AND LATTER PART OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
JUST ISSUED A QUICK UPDATE TO ACCOUNT FOR LINE OF SHOWERS MOVING
THROUGH THE AREA ASSOC WITH VIGOROUS UPPER LEVEL DISTURBANCE
MOVING EASTWARD THROUGH CENTRAL NEW YORK AT THIS TIME. LIGHTNING
HAS DIMINISHED CONSIDERABLY...AS CONVECTION IS WEAKENING AS IT
ENCOUNTERS VERY DRY LOW LEVELS FROM THE CAPITAL DISTRICT SOUTH AND
EAST. SOME MEASURABLE RAIN WILL LIKELY MAKE IT ACROSS THE HUDSON
RIVER...BUT AMOUNTS WILL BE LIGHT. FARTHER WEST ABOUT ONE TENTH TO
ONE QUARTER INCH WILL OCCUR. SHOWERS WILL QUICKLY TAPER OFF FROM
NORTHWEST TO SOUTHEAST OVERNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS FAR NORTHWEST
PORTION OF FA THROUGH THE FIRST HALF OF TONIGHT WITH SLIGHT CHANCE
OR CHANCE POPS ACROSS REMAINDER OF FA OVERNIGHT AHEAD OF A COLD
FRONT WHICH WILL MOVE FROM THE EASTERN GREAT LAKES THIS EVENING
INTO CENTRAL NEW YORK AROUND MIDNIGHT AND THROUGH ENTIRE FA BY
10Z. FRONT WILL THEN STALL ACROSS MID ATLANTIC REGION ON TUESDAY.
WITH LACK OF LOW LEVEL MOISTURE AND ONLY ELEVATED INSTABILITY
AHEAD OF FRONT CONVECTION THIS EVENING WILL HAVE A DIFFICULT TIME
PRODUCING MEASURABLE RAINFALL ACROSS FA EXCEPT FOR NORTHWEST
THIRD OF FA WHERE QPF AMOUNTS OF A FEW HUNDREDTHS TO PERHAPS TWO
TENTHS OF AN INCH POSSIBLE. AFTER FROPA DRY BUT COOLER CONDITIONS
EXPECTED TUESDAY INTO TUESDAY NIGHT WITH TEMPS A FEW DEGREES BELOW
MAV GUIDANCE. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS
25 TO 35 MPH EXPECTED ON TUESDAY BUT T/TD DIFFERENCE MUCH LESS
THAN TODAY RH VALUES SHOULD REMAIN ABOVE 30 PERCENT IN MOST AREAS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
VERY LOW CONFIDENCE ON WEDNESDAY INTO WEDNESDAY NIGHT FORECAST
TIME FRAME AS FA WILL BE SANDWICHED BETWEEN HIGH PRESSURE ACROSS
EASTERN CANADA AND A WAVE OF LOW PRESSURE DEVELOPING ON STATIONARY
BOUNDARY IN MID ATLANTIC REGION. IN FACT RH GRADIENT IS SO TIGHT
ACROSS MIDDLE AND SOUTHERN PORTION ON BOTH NAM AND GFS OF FA
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT THAT 50 STATUTE MILES
SEPARATES GREATER THAN 90 PERCENT FROM LESS THAN 20 PERCENT. THIS
DISCREPANCY IN TIMING AND COVERAGE AMONGST THE MODELS IS REFLECTED
IN THE MOS TEMP FORECASTS ON WEDNESDAY WHERE HIGH TEMPS FOR KPOU
RANGE FROM 56 TO 68. WITH LOW LEVEL OF CONFIDENCE NOT WILLING TO
GO TOO FAR BELOW MAV TEMPS ALTHOUGH WILL SHADE BELOW BY SEVERAL
DEGREES AS MODEL TREND HAS BEEN FARTHER SOUTH WITH PCPN LAST
SEVERAL RUNS AND IF KPOU WERE TO HAVE SUN LATE WEDNESDAY AFTERNOON
TEMPS COULD EASILY REACH MID TO UPPER 60S. MORE CONFIDENT WITH
SYSTEM FOR THURSDAY NIGHT AND FRIDAY AS LOW TRACKS THROUGH EASTERN
GREAT LAKES INTO SAINT LAWRENCE RIVER VALLEY AT THIS POINT MODELS
SEEM TO BE CONSISTENT WITH THIS SCENARIO.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL MOVE EASTWARD OFF THE LOWER MID ATLANTIC COAST
THIS AFTERNOON. A COLD FRONT WILL MOVE FROM THE EASTERN GREAT
LAKES REGION THIS AFTERNOON ACROSS ERN NY AND WRN NEW ENGLAND
BETWEEN 03Z AND 09Z. HIGH PRESSURE WILL BUILD IN FROM CNTRL CANADA
WITH COOLER AND DRIER WEATHER TUE LATE MORNING INTO THE AFTERNOON.
VFR CONDITIONS WILL PREVAIL DESPITE THE COLD FRONTAL PASSAGE EARLY
THIS EVENING. CIGS WILL LOWER TO ABOUT 5-7 KFT...WITH THE BEST
CHANCE OF A SHOWER NORTH OF KALB. THE WINDS WILL CONTINUE TO BE
FROM THE SOUTHWEST AT 12 TO 18 KTS WITH GUSTS AROUND 30 KTS. THE
WINDS WILL SHIFT TO W/NW SHORTLY AFTER 06Z. THE WINDS WILL
GENERALLY BE 10-18 KTS WITH SOME GUSTS TO 25 KTS WITH THE FRONTAL
PASSAGE. THE SKIES WILL CLEAR AFTER 13Z...WITH JUST A FEW
STRATOCUMULUS OR CIRRUS AROUND AND N/NW WINDS AT 10-15 KTS.
&&
.FIRE WEATHER...
UPDATED TO LET THE RED FLAG WARNING EXPIRE AT 10 PM.
A LINE OF SHOWERS WILL MOVE THROUGH FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA AHEAD OF A COLD FRONT WILL PASS THROUGH EASTERN
NEW YORK AND WESTERN NEW ENGLAND OVERNIGHT. RELATIVE HUMIDITY
VALUES WILL RISE TO 65 TO 90 PERCENT. HIGH PRESSURE WILL BUILD IN
TUESDAY MORNING THROUGH THE AFTERNOON WITH RH VALUES FALLING BACK
TO 30 TO 40 PERCENT. THE WINDS WILL SHIFT FROM THE SOUTHWEST TO
THE WEST OR NORTHWEST OVERNIGHT AT 10 TO 20 MPH. THE WINDS ON
TUESDAY WILL BE NORTH OR NORTHWEST AT 10 TO 20 MPH.
&&
.HYDROLOGY...
THE ANOMALOUSLY WARM WEATHER WILL CONTINUE THIS AFTERNOON INTO THE
OVERNIGHT HOURS ALLOWING THE EXTENSIVE SNOW PACK OVER THE SRN
ADIRONDACKS TO MELT. THE SNOW PACK IS MORE LIMITED OVER THE SOUTHERN
GREEN MTNS...BUT STILL TWO TO FIVE INCHES OF LIQUID EQUIVALENT ARE
IN THE HIGH PEAKS. THE LIQUID EQUIVALENT IN THE ADIRONDACKS RANGES
FROM A FEW INCHES TO TWELVE INCHES. THE BLACK...WEST
CANADA...SACANDAGA...LAKE GEORGE AND UPPER HUDSON RIVER BASINS
CONTINUE TO SWELL WITH SOME FLOODING OCCURRING OR FORECAST DUE TO
THE SNOW MELT. SOME POINTS CURRENTLY IN FLOOD ARE RIVERBANK ON THE
SCHROON RIVER...SCHUYLERVILLE AND MECHANICVILLE ALONG THE UPPER
HUDSON RIVER BASIN...AND LAKE GEORGE. A COLD FRONT WILL BRING SCT
SHOWERS WITH A FEW HUNDREDTHS TO A FEW TENTHS OF AN INCH ACROSS THE
NRN REACHES OF THE HSA OVERNIGHT. MORE SEASONABLE TEMPS AND DRY
WEATHER WILL RETURN FOR TUE. A WARM FRONT MAY BRING SOME SHOWERS
SOUTH OF THE MOHAWK RIVER VALLEY ON WEDNESDAY. A MORE PROLIFIC
STORM SYSTEM MOVING THROUGH THE MIDWEST AND THE LOWER GREAT LAKES
REGION THU/THU NIGHT WILL BRING A WIDESPREAD RAIN BACK INTO THE
REGION LATE IN THE WEEK. THIS RAIN MAY BRING RENEWED OR CONTINUED
FLOODING TO ADIRONDACK BASINS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
CT...NONE.
&&
SYNOPSIS...
NEAR TERM...JPV
SHORT TERM...
LONG TERM...
AVIATION...
FIRE WEATHER...JPV
HYDROLOGY...
Hazardous weather outlook, Apr 23, 9:22 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1022 PM EDT MON APR 23 2007
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1022 PM EDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 23, 8:10 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
910 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG FRANKFORT 43.04N 75.07W
04/23/2007 HERKIMER NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
JPVLocal storm report, Apr 23, 8:11 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
911 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG HERKIMER 43.03N 74.99W
04/23/2007 HERKIMER NY TRAINED SPOTTER
TREES DOWN ON ROUTE 28.
&&
JPVLocal storm report, Apr 23, 8:17 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
917 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG LITTLE FALLS 43.05N 74.86W
04/23/2007 HERKIMER NY TRAINED SPOTTER
MEASURED WIND GUST 61 MPH.
&&
JPVLocal storm report, Apr 23, 8:40 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
940 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG HERKIMER 43.03N 74.99W
04/23/2007 HERKIMER NY EMERGENCY MNGR
MEASURED WIND GUST 60 MPH AT 911 CENTER.
&&
JPVSpecial weather statement, Apr 23, 8:45 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON APR 23 2007
NYZ041-048>050-240230-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
945 PM EDT MON APR 23 2007
...GUSTY SHOWERS WITH EMBEDDED THUNDER WILL MOVE THROUGH SCHENECTADY
AND SARATOGA COUNTIES...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDER CAPABLE OF PRODUCING...WINDS
UP TO EXCESS OF 45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM EDINBURG TO 8 MILES WEST OF GLENVILLE TO 12 MILES
WEST OF DELANSON...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF GLOVERSVILLE TO AMSTERDAM TO 9 MILES NORTHEAST OF
COBLESKILL...AND MOVING EAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
GLENVILLE...ROTTERDAM JUNCTION...ROCK CITY FALLS AND GALWAY BY 950 PM
EDT
CORINTH...MILTON...DUANESBURG AND BURNT HILLS BY 955 PM EDT
SCOTIA AND SCHENECTADY BY 1000 PM EDT
JPV
Special weather statement, Apr 23, 9:29 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1029 PM EDT MON APR 23 2007
MAZ001-NYZ051>054-059>061-084-VTZ013>015-240315-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
EASTERN ALBANY NY-BENNINGTON VT-SOUTHERN WASHINGTON NY-
NORTHERN BERKSHIRE MA-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1029 PM EDT MON APR 23 2007
...A LINE OF GUSTY SHOWERS WILL MOVE THROUGH
BENNINGTON...ALBANY...COLUMBIA...GREENE...RENSSELAER...
WASHINGTON...BERKSHIRE AND WINDHAM COUNTIES...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS GUSTS UP TO 50 MPH.
THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF DORSET TO GRAFTON TO PRESTON HOLLOW...OR ALONG A LINE EXTENDING
FROM DANBY TO 7 MILES SOUTHWEST OF HOOSICK FALLS TO 18 MILES NORTH
OF HUNTER...AND MOVING EAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
WEST SAND LAKE...SELKIRK...EAST GREENBUSH AND CASTLETON-ON-HUDSON BY
1035 PM EDT
RAVENA...BERLIN AND POWNAL BY 1040 PM EDT
NEW BALTIMORE...NASSAU AND STRATTON BY 1045 PM EDT
JPV
Flood, Herkimer
- When
- April 24, 1:15 AM EST to April 26, 4:15 AM EST
- Where
- Herkimer County, 3 mi W of Grant
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 43.320, -75.110
Significant snowmelt led to moderate flooding of West Canada Creek at Hinckley. The Creek exceeded flood stage of 1227 feet at 0115 EST on April 24th, crested at 1228.11 feet at 0045 EST on April 25th, and fell back below flood stage at 0415 EST on April 26th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Lightning Strikes in Nebraska, April 24, 2007$210,000 · 2 events
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27678.